OSPOlogyLive Apeldoorn

Join the third OSPOlogyLive Europe in Apeldoorn (part presentations, part roundtable sessions) to help organizations navigate Open Source Program Offices (OSPOs) operations and management in European regions. OSPOlogy Live is hosted by the OSPO at the Dutch Tax and Customs Administration (Belastingdienst) and co-organized with Linux Foundation Europe, InnerSource Commons Foundation, Foundation for Public Code, LF Energy, OpenChain, SPDX, CHAOSS, TODO Group and OpenSSF projects.

OSPO Journeys

Sharing open source journeys within governments and public administrations established in Europe

EU Policies

Recent developments on EU policies affecting OSPOs and the role that these entities can play

Open Source Standards & Projects

Recent updates on standards being developed within foundations or projects that are being used within organizations in the public sector

InnerSource and Culture

InnerSource best practices and use cases within OSPOs being established in regulated environments

Registration for this event is closed.
Please contact the event organizer for assistance.

OSPOlogyLive Apeldoorn is intended for people engaged in OSPOs or similar initiatives (FOSS Offices, Open Source Centers, etc) in the public sector of organizations based in Europe. All presentations, topics, and discussions are expected to fall under the context of public administration and government. If you are more interested in the enterprise side of an OSPO, please don't miss the next OSPOlogy Live Europe in May. More details to be announced soon.

As seats are limited to 100 people, we recommend that attendees RSVP in advance.

πŸ“ Schedule and Program

Sessions are displayed in Central European Timezone (CET)

9:00 AM – 9:15 (15 mins) ✍️ Registration

9:15 AM – 9:30 (15 mins) ⭐️ Welcome - Intro to organizers, host, and advisory board

9:30 AM – 10:15 (45 mins) πŸ’¬ Navigating and growing; The OSPO adventure for the Dutch Tax Administration | Karel Rietveld, Alain Schoovers

10:15 AM – 10:25 (10 mins) β˜•οΈ Coffee Social

10:25 – 11:25 (60 mins) πŸ’¬ The CRA and OSPOs in the Public Sector Panel Discussion | Dirk-Willem van Gulik, Cheukting Ho, Boris Hoytema, Jonas van den Bogaard, Hugo Heitmeijer, Mirko Boehm

11:25 – 11:35 (10 mins) β˜•οΈ Coffee Social

11:35 – 12:20 (45 mins) πŸ’¬ The Foundation for Public Code, OSPOs, and stewardship organizations | Elena Findley-de Regt

12:25 – 13:10 (45 mins) πŸ’¬ Using CHAOSS Metrics Models for Contributing to and Consuming OSS | Dawn Foster

13:10 – 14:00 (50 mins) πŸ₯— Lunch & Networking

14:00 - 14:45 (45 mins) πŸ’¬ Reporting from SBOM land - recent developments and best practices | Thomas Steenbergen

14:45 - 15:00 (15 mins) β˜•οΈ Coffee Social

15:00 - 16:15 (1h and 15 mins) πŸ‘©β€πŸ’» Roundtables (part 1)

A. Building an Open Source Foundation for Your Container Capabilities | Lead by John Leegte

B. OSPO Impact: Let's get Practical, get Connected, building our Future Together | Lead by Jacob Green

C. To be elected by Attendees

16:15 - 16:30 (15 mins) Break

16:30 - 16:50 (15 mins) πŸ‘©β€πŸ’» Roundtables (part 2)

Shared learnings with the group - leaders of each roundtable present key findings to the audience and next steps

16:50 - 17:00 (10 mins) ⭐️ Wrap-up and social gathering details

17:00 PM - 20:00 PM (3h) πŸ™‹β€β™€οΈ Social Gathering

9:00 – 9:15 (15 mins) β˜•οΈ Coffee Social

9:15 – 9:30 (15 mins) πŸ’¬ Overview of the Dutch Knowledge Network Around Open Source | Jacco Brouwer

9:30 – 10:15 (45 mins) πŸ’¬ InnerSource and ISPOs | Georg Gruetter

10:15 – 10:30 (15 mins) β˜•οΈ Coffee Social

10:30 – 11:15 (45 mins) πŸ’¬ Using the Standard for Public Code now and in the future | Jan Ainali

11:15 – 11:25 (10 mins) β˜•οΈ Coffee Social

11:25 – 12:45 (1h and 20 mins) πŸ‘©β€πŸ’» Roundtables (part 1)

A. Sustainability & IT | Leade by Nikki Winands

B. To be elected by Attendees

12:45 – 13:30 (45 mins) πŸ₯— Lunch & Networking

13:30 – 13:50 (20 mins) πŸ‘©β€πŸ’» Roundtables (part 2)

Shared learnings with the group - leaders of each roundtable present key findings to the audience and next steps

13:50 – 14:00 (10 mins) ⭐️ Wrap-up & Next OSPOlogyLive Europe

πŸ‘©β€πŸ« Presentations and Speakers

Navigating and growing; The OSPO adventure for the Dutch Tax Administration Speakers: Karel Rietveld, Alain Schoovers We have started our journey almost 2 years ago and are continuously evolving our strategy. Starting from a practical perspective in Using Open Source, how to contribute and how to publish. We discovered through doing what we needed to have in place on policy perspective. Moreover, Alain Schoovers will explain how our OSPO works with the team of BOLD on publishing our first project.

Overview of the Dutch Knowledge Network Around Open Source

Speaker: Jacco Brouwer

During this presentation, Jacco will share what the Dutch Knowledge Network has been working on the past year and what will we be working on the upcoming year.

The CRA and OSPOs in the Public Sector Panel Discussion Panelists: Dirk-Willem van Gulik, Cheukting Ho, Boris Hoytema, Jonas van den Bogaard

Moderator: Mirko Boehm

This panel discussion addresses the influence of the Cyber Resilience Act (CRA) on Open Source Program Offices (OSPOs) in the public sector. It explores the adjustments OSPOs must make in response to the CRA, emphasizing the changes at various levels.

Using CHAOSS Metrics Models for Contributing to and Consuming OSS Speakers: Dawn Foster The data available about open source projects can feel like a tsunami, but there are ways to make this more manageable by finding and focusing on the metrics that matter the most for you. One of the ways the open source CHAOSS project overcomes the data tsunami is by grouping collections of metrics and placing them into metrics models to help you select the right metrics models for your OSPO's needs. The metrics models you use will be different depending on whether you are measuring outbound / upstream contributions to open source projects or inbound / downstream consumption of open source software within your products or infrastructure. This talk will help your OSPO navigate the complexity of using metrics and metrics models to meet the unique needs of your organization.

Reporting from SBOM land - recent developments and best practices

Speakers: Thomas Steenbergen

Things in SBOM land are moving fast and it's hard to keep up with the various community calls, conferences and workshops. Thomas has been active in the SBOM community for many years as maintainer of various SBOM tools and co-author of SPDX SBOM standard. In this talk Thomas will recap recent developments and shared best practices in a series of easy-to-understand problem & solution statements to help with your SBOM implementation.

Using the Standard for Public Code now and in the future

Speakers: Jan Ainali

The Standard for Public Code is a collection of good practices to enable a codebase to be easy to collaborate on. This talk will shed a light on how to apply it to a codebase and what the benefits are. Many public organizations have already had their codebases assessed towards the Standard for Public Code and found the insights provided useful. In keeping with the spirit of the standard, we are evolving the governance to have the Foundation for Public Code less in the center and instead transition towards an open source governance model with more community involvement. We'd like to share the roadmap for that and collect some feedback.

The Foundation for Public Code, OSPOs, and stewardship organizations

Speakers: Elena Findley-de Regt

In the last 5 years, the Foundation for Public Code has developed a stewardship practice together with public organizations and growing codebase communities. Based on our experience, we'd like to make a pitch for how stewardship organizations like the Foundation can help your codebase communities thrive and become sustainable. This should lead to a thriving ecosystem of interconnected codebases and OSPOs.

InnerSource and InnerSource Program Offices (ISPOs)

Speakers: Georg Gruetter

What is an InnerSource Program Office (ISPO) and why would I want one? What are the responsibilities of an ISPO and how are they different from those of an OSPO? Shouldn't we practice Open Source rather than InnerSource, anyway?

πŸ™‹β€β™€οΈ Featured and Unconference Roundtables

Roundtables are a format of open forum discussions designed to illuminate common questions and challenges in a particular field. They serve as a collaborative platform where participants can come together to explore solutions, share best practices, and collectively overcome obstacles. In these sessions, the meeting notes are taken with great care to ensure anonymity and inclusivity. These notes are then shared in the OSPOlogyLive repository under the Creative Commons Attribution 4.0 International (CC-BY 4.0) license. This open-access approach allows for the broader community to benefit from the insights and solutions generated during these discussions, ensuring that the knowledge and ideas developed are freely available for everyone to reuse and build upon.

Roundtable sessions are led by community participants. These sessions are divided into two categories: Featured Roundtable Sessions and Unconference Roundtables. Featured Roundtable Sessions are pre-defined topics. In the unconference Roundtables, the topics for these sessions are elected by the attendees on the same day, allowing for the exploration of current and emerging issues that are most relevant to the participants.

[Roundtable A] Building an Open Source Foundation for Your Container Capabilities What Role Does OSS Play in Building an On-Premises Container Platform That Provides Our DevOps Teams with the Capabilities to Build, Deliver, and Run Their Software Products? Led by: John Leegte, Concern IT Architect at the Dutch Tax Administration

[Roundtable B] Sustainability & IT

Exploring the integration of sustainable software engineering principles into open source projects, focusing on enhancing environmental impact, energy efficiency, and long-term viability. This roundtable will discuss advancing sustainability in open source development, with an emphasis on creating software that is both energy-efficient and supports sustainable community practices. We will also evaluate the role of these sustainable practices in improving the effectiveness and lifespan of open source projects, particularly within the public sector

Led by: Nikki Winands, Concern IT Architect CTO Office at the Dutch Tax Administration

[Roundtable C] OSPO Impact: Let's get Practical, get Connected, building our Future Together

In this session; we’ll review the current state of OSPOs in Higher Education, Cities, Nations, and Industry. We’ll dig into questions of: What is an OSPO? What is a Connected OPSO? Why are OSPOs being built? How are OSPOs being used, and their potential going in the future. This breakout session is an interactive deep dive into the practical uses and needs of OSPOs while at the same time looking at the public policy objectives being sought by OSPOs in all sectors

Led by: Jacob Green, OSPO++ Founder

[Roundtable D] To be elected by the Attendees

The topic for this session will be elected by the attendees on the same day

✈️ VENUE & TRAVEL

Venue information

Condorweg 1, 7332 AC Apeldoorn All visitors are required to sign in at the receptionist desk and bring an identification card (ID or Passport)

Getting There information

Start your journey at Amsterdam Central Station, departing at 07:30 AM from Track 14B on the InterCity (IC) train number 1523. This direct, one-hour train ride will bring you to Apeldoorn Station, arriving at 08:30 AM on Track 4. For your onward journey to the venue, follow the signs to the main exit and proceed with your chosen mode of transport.

Hotel information

Please note, rooms might sell out in advance. We encourage you to book early to secure a room. The venue has not contracted rooms at these properties and cannot guarantee rates or availability. The Residence Apeldoorn 159a Hoofdstraat. 7311 AW Apeldoorn Direct in the centre of Apeldoorn

Van der Valk Hotel Apeldoorn - de Cantharel Van Golsteinlaan 20, 7339 GT Apeldoorn 10 minutes by bus from train station

Bastion Hotel Apeldoorn Het Loo Loolaan 556, 7315 AG Apeldoorn 6 minutes by bus from train station

Speakers

  • Dawn Foster

    CHAOSS Project

    Director of Data Science

  • Karel Rietveld

    Dutch Tax and Customs Administration

    Open Source Software Specialist

  • Elena Findley-de Regt

    Foundation for Public Code

    Content design and communications

  • Thomas Steenbergen

    OSS Review Toolkit

    Open Source Maintainer

  • Jan Ainali

    Foundation for Public Code

    Codebase Steward

  • Nikki Winands

    Dutch Tax Administration

    Concern IT Architect CTO Office

  • Jacco Brouwer

    Association of Dutch Municipalities

    Community Manager

  • Georg Gruetter

    InnerSource Commons Foundation

    Board of Director Member

  • John Leegte

    Dutch Tax Administration

    Enterprise IT architect

  • Jacob Green

    OSPO++

    Founder

Panelists

  • Boris van Hoytema

    Ministerie van Binnenlandse Zaken en Koninkrijksrelaties

    Kwartiermaker OSPO

  • Mirko Boehm

    Linux Foundation Europe

    Senior Director, Community Development

  • Jonas Van den Bogaard

    Alliander

    Solution Architect & Open Source Advocate

  • Dirk-Willem van Gulik

    Apache Software Foundation

    Vice President of Public Affairs

  • Cheuk Ting Ho

    Python Software Foundation

    Board Member

When

When

February 28 – 29, 2024
8:00 AM – 1:00 PM UTC

Host

  • Belastingdienst OSPO Dutch Tax Office

Partners

InnerSource Commons logo

InnerSource Commons

OpenSSF logo

OpenSSF

Open Chain Project logo

Open Chain Project

LF Energy logo

LF Energy

TODO Group logo

TODO Group

SPDX logo

SPDX

CHAOSS logo

CHAOSS

Linux Foundation Europe logo

Linux Foundation Europe

Tax and Customs Administration of The Netherlands (Belastingdienst) logo

Tax and Customs Administration of The Netherlands (Belastingdienst)

Foundation for Public Code logo

Foundation for Public Code